Texas, 2022Damaging Winds in Texas, June 4, 2022
June 4, 2022 · NWS EWX · 2 events in 2 counties and zones
A decaying mesoscale convective system moved into South Central Texas from the northwest. Some cells in this system produced strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A decaying mesoscale convective system moved into South Central Texas from the northwest. Some cells in this system produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 3, 11:54 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 3, 11:54 PM CST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1254 AM CDT Sat Jun 4 2022
...New AVIATION...
.UPDATE...
Issued at 635 PM CDT Fri Jun 3 2022
The frontal zones is now stationary and evident in the wind, surface
theta-e, and visible cu field to be stretching from the Southern
Edwards Plateau southeast to just south of San Antonio and north of
Victoria. An earlier isolated storm that fired along the boundary in
northeast Uvalde County has collapsed and mostly dissipated.
Attention turns to the Coastal Plains, where the sea-breeze and
convective outflow boundaries are driving more robust convection, and
could interact with the stationary front. We have highlighted this
with some low PoPs in the forecast grids for the southeast zones
through the remainder of the evening hours, and can't rule out
isolated strong storms.
Overnight, we will watch upstream convection to the northwest
possibly impacting the Southern Edwards Plateau and Hill Country.
It's unclear if this will sustain itself into the I-35 corridor
Saturday morning, with differing solutions among the CAMs.
&&
.SHORT TERM...
(Tonight through Saturday night)
Issued at 216 PM CDT Fri Jun 3 2022
Morning storm complex outflow redefined the frontal zone to be
roughly near Highway 90 this afternoon with mild temperatures mainly
in the 80s north of the front. Temps south of the front are in the
mid 90s and rising so an isolated strong storm or two with gusty
winds may form over mainly our southern counties in the next few
hours. Minimal activity is expected for this evening over most of
the area, but late tonight, there is a consistent signal for some
storms upscaling into a small complex and getting into the Hill
Country after midnight. 12Z Convective allowing models show a
general agreement in location and size and affecting mainly West
Central TX, so this shouldn't warrant much more than a 20-30 percent
along our northern CWA border for now. The late night timing of the
convection will probably preclude the storms being severe as they
move into our area. Outflow winds, lower dewpoints and L/V winds at
daybreak should lead to a lower min temp trend for all locations
except maybe our southwestern 2 to 4 counties. Model solutions for
Saturday/Saturday night are split on whether to usher in the next
heat wave or to prolong the unstable NW flow pattern for one more
night. Temp trends will be up from the relative cool numbers of
today, but there is a nice looking shortwave moving east across Srn
CA right now. While this is good for some hopeful prolonging of rain
chances, would prefer to stick to the script of trying not to
overforecast rain chances in drought and active La Nina.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 216 PM CDT Fri Jun 3 2022
As referenced in the short term discussion above some of the models
do show yet another complex of showers and thunderstorms approaching
South Central Texas late Saturday night into Sunday morning. By
Sunday morning all four core synoptic models are dry. There are hints
of additional popcorn convection in the models for Sunday night into
Monday morning, but for Monday and beyond it is completely dry for
South Central Texas. For Sunday the upper level ridge will remain
centered over Western Mexico generally keeping South Central Texas in
a northwest flow aloft, allowing for that small possibility of
decaying thunderstorm complexes. By Monday morning the ridge begins
to shift to the northeast and will be centered across the Big Bend
and Rio Grande by the day on Tuesday. This will produce the hottest
days of the forecast period on those two days. Forecast highs for
both days are either breaking the record high temperature or within a
single degree of breaking the record at all four of our climate
sites. Looking at the 12z model runs the NAEFS and ECMWF continue to
run 2-3+ standard deviations above the climatological mean or 90th-
99th percentile for 850mb temperatures for Monday and Tuesday. The
warmest temperatures will be along the Rio Grande and across the
Winter Garden Region where 105 to 108 degree heat is possible. The
I-35 corridor will still be warm with highs ranging from 100-104.
There may be some "relief" (read that as a degree or two "cooler" in
afternoon high temps) for the end of the work week, but the story of
the long term can simply be summarized as hot and dry with high
pressure holding on through Friday.
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Sat Jun 4 2022
A line of convection over the lower Trans Pecos region continues to
move southeastward into the southern Edwards Plateau early this
morning. We will continue to monitor this line of storms, but most of
the hi-res model guidance suggests a weakening trend over the next
several hours. Otherwise, some low cloud development may yield some
temporary MVFR cigs at AUS between 12-14Z this morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 96 73 100 73 / 20 10 0 0
Austin Bergstrom Intl Airport 96 71 100 73 / 20 10 0 0
New Braunfels Muni Airport 98 71 101 73 / 20 0 0 0
Burnet Muni Airport 96 71 99 73 / 20 10 0 0
Del Rio Intl Airport 101 76 106 78 / 0 0 0 0
Georgetown Muni Airport 96 71 100 73 / 20 10 0 0
Hondo Muni Airport 99 71 103 73 / 10 0 0 0
San Marcos Muni Airport 98 71 101 73 / 20 0 0 0
La Grange - Fayette Regional 98 74 100 76 / 20 10 0 0
San Antonio Intl Airport 97 72 101 73 / 10 0 0 0
Stinson Muni Airport 100 73 104 75 / 10 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Platt
Long-Term...Quigley
Aviation...Platt
Hazardous weather outlook, Jun 3, 1:49 PM CST, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
249 PM CDT Fri Jun 3 2022
TXZ171>173-183>194-202>209-217>225-228-042000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
249 PM CDT Fri Jun 3 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...This Afternoon And Tonight.
There is a low chance of an isolated strong to possibly marginally
severe storm this afternoon and evening. The primary threat would
be gusty winds and hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The heat will slowly build into the region this weekend, with
near-record heat possible Monday and Tuesday, along with elevated
heat indices in the 105-108 range possible. Air temperatures will
range from 99-109 across South-Central Texas, so it will be a good
idea to practice heat safety for this upcoming week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 4, 12:04 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CDT Sat Jun 4 2022
TXZ183-040645-
Val Verde TX-
104 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northern Val Verde
County through 145 AM CDT...
At 102 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Juno, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno, Langtry, Pumpville, Pandale, Bakers Crossing and Devils River
State Nat Area Del Norte, and State Highway 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 10176 3029 10071 3001 10070 2977 10174
2978 10176
TIME...MOT...LOC 0602Z 323DEG 35KT 3037 10124
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Jun 4, 12:46 AM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 AM CDT Sat Jun 4 2022
TXZ183-184-040730-
Val Verde TX-Edwards TX-
146 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern Edwards
and northern Val Verde Counties through 230 AM CDT...
At 145 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Juno, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Juno, Pandale, Bakers Crossing, Devils River State Nat Area Del
Norte, Texas State Highway 163 and US-277 Near The Sutton-Edwards
County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3014 10173 3029 10131 3029 10040 3006 10046
2978 10149
TIME...MOT...LOC 0645Z 309DEG 30KT 3017 10096
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
QUIGLEYSpecial weather statement, Jun 4, 1:21 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT Sat Jun 4 2022
TXZ183-184-202-040800-
Kinney TX-Val Verde TX-Edwards TX-
221 AM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern Kinney,
Edwards and east central Val Verde Counties through 300 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Loma Alta, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocksprings, Comstock, Loma Alta, Carta Valley, Long Point, Devils
Shores, Pafford Crossing, Kickapoo Cavern State Park, 277 South Boat
Ramp, 277 North Campground, Rough Canyon Recreation Area, Vinegarone,
Devils River State Nat Area Del Norte, Devils River State Nat Area
Big Satan, Spur 406 Campground and Devil's Sinkhole State Natural
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10040 3029 10010 2963 10012 2946 10089
2981 10139
TIME...MOT...LOC 0720Z 307DEG 34KT 2987 10088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
QUIGLEYThunderstorm Wind, Val Verde
- When
- June 4, 1:50 AM CST
- Where
- Val Verde County, 0.92 mi NW of (Drt)del Rio Intl Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 29.380, -100.930
A thunderstorm produced wind gusts measured at 53 kts by the ASOS at Del Rio International Airport.
Thunderstorm Wind, Burnet
- When
- June 4, 4:22 AM CST
- Where
- Burnet County, 0.91 mi SW of Burnet Craddock Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.740, -98.240
A thunderstorm produced wind gusts measured at 52 kts by the ASOS at Burnet Municipal Airport-Kate Craddock Field.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in California, June 4 to 6, 20221 death · 4 injured · 1 event
- Hail in Nebraska, June 4, 2022$5.2 million · 1.75 in hail · 10 events
- Flood in Florida, June 4, 2022$20,000 · 1 event
- Tornado and Hail in Kansas, June 4, 20221.75 in hail · 11 events
- Hail in Nebraska, June 4, 20222 in hail · 8 events
- Hail and Damaging Wind in Kansas, June 4 to 5, 20221.75 in hail · 8 events
- Hail and Damaging Winds in Nebraska, June 4, 20222.5 in hail · 6 events
- Hail in Nebraska, June 4, 20222.5 in hail · 4 events
- Hail in Maine, June 4, 20221 in hail · 3 events
- Hail in New Hampshire, June 4, 20221.5 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 20223 events
- Hail in Maine, June 4, 20221 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031859, 1031861.